Alert archive / Texas / River Flood Warnings in 2021
River Flood Warning 62, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this river flood warning at Oct 18, 2021, 6:46 PM CDT for Aransas County, Refugio County, Texas. It was in force for 20 hr.
The area
The outline as issued.
The facts
- Issued
- Oct 18, 2021, 6:46 PM CDT (23:46 UTC)
- Expired
- Oct 19, 2021, 3:00 PM CDT
- In force
- 20 hr
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Aransas County, TX, Refugio County, TX
The radar
The Corpus Christi radar (KCRP), 73 km from the middle of the area, began a volume at 23:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Copano Creek near Refugio (RCCT2). The gauge peaked at 12.14 ft at Oct 18, 2021, 4:00 PM CDT.
- Action stage
- 5 ft
- Minor stage
- 12 ft
- Moderate stage
- 14 ft
- Major stage
- 17 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08189200, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
919
WGUS44 KCRP 182346
FLWCRP
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Corpus Christi TX
646 PM CDT Mon Oct 18 2021
...The National Weather Service in Corpus Christi TX has issued
a Flood Warning for the following river in Texas...
Copano Creek near Refugio affecting Refugio and Aransas Counties.
For the Copano Creek...including Refugio...Minor flooding is
forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov/crp.
&&
TXC007-391-191500-
/O.NEW.KCRP.FL.W.0062.211018T2346Z-000000T0000Z/
/RCCT2.1.ER.000000T0000Z.211018T2200Z.211019T2300Z.NO/
646 PM CDT Mon Oct 18 2021
The National Weather Service in Corpus Christi has issued a
* Flood Warning for
the Copano Creek Near Refugio.
* From this evening until further notice.
* At 5:30 PM CDT Monday, the stage was 12.2 feet.
* Flood stage is 12.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river will have a slow crest, around 12.2 feet
through Monday night, then begin to fall, dropping below flood
stage Tuesday evening.
* Impact...At 12.0 feet, minor lowland flooding occurs.
&&
LAT...LON 2848 9729 2854 9718 2831 9704 2822 9697
2816 9710 2833 9717
$$2 follow-up statements
025
WGUS84 KCRP 191405
FLSCRP
Flood Statement
National Weather Service Corpus Christi TX
905 AM CDT Tue Oct 19 2021
...The Flood Warning continues for the following rivers in Texas...
Copano Creek Near Refugio affecting Refugio and Aransas Counties.
For the Copano Creek...including Refugio...Minor flooding is
forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov/crp.
&&
TXC007-391-200515-
/O.CON.KCRP.FL.W.0062.000000T0000Z-000000T0000Z/
/RCCT2.1.ER.000000T0000Z.211018T2200Z.211019T1820Z.NO/
905 AM CDT Tue Oct 19 2021
...The Flood Warning remains in effect...
The Flood Warning continues for
the Copano Creek Near Refugio.
* Until further notice.
* At 8:30 AM CDT Tuesday the stage was 12.1 feet.
* Flood stage is 12.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river is expected to fall below flood stage this
afternoon and continue falling to 10.3 feet Thursday afternoon.
* Impact...At 12.0 feet, Minor lowland flooding occurs.
&&
LAT...LON 2848 9729 2854 9718 2831 9704 2822 9697
2816 9710 2833 9717
$$
TE934
WGUS84 KCRP 192000
FLSCRP
Flood Statement
National Weather Service Corpus Christi TX
300 PM CDT Tue Oct 19 2021
...The Flood Warning is cancelled for the following river in Texas...
Copano Creek near Refugio affecting Refugio and Aransas Counties.
TXC007-391-192100-
/O.CAN.KCRP.FL.W.0062.000000T0000Z-211019T2000Z/
/RCCT2.1.ER.211019T1745Z.000000T0000Z.211019T1815Z.NO/
300 PM CDT Tue Oct 19 2021
...The Flood Warning for the Copano Creek Near Refugio has been
cancelled...
The Flood Warning is cancelled for
the Copano Creek Near Refugio.
* At 2:30 PM CDT Tuesday, the stage was 11.97 feet.
* Flood stage is 12.0 feet.
* Forecast...The river will continue a slow fall, dropping below
caution stage this weekend.
&&
LAT...LON 2848 9729 2854 9718 2831 9704 2822 9697
2816 9710 2833 9717
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this river flood warning went out at Oct 18, 6:29 PM CDT, 17 minutes earlier.
Area forecast discussion, Oct 18, 6:29 PM CDT, 17 minutes before
Area Forecast Discussion National Weather Service Corpus Christi TX 629 PM CDT Mon Oct 18 2021 .AVIATION... Generally VFR conditions will prevail at all terminals through the cycle. The only exception will be a brief period of MVFR conditions possible at KALI late tonight into the early Tuesday morning due to patchy fog potential. Other than that, expect light and variable easterly to southeasterly winds overnight, strengthening and becoming gusty at around 15kts out of the southeast late Tuesday morning into the afternoon hours. && .PREV DISCUSSION... /Issued 430 PM CDT Mon Oct 18 2021/ SHORT TERM (Tonight through Tuesday Night)... The surface high has moved off to the northeast and winds have become more easterly this afternoon, with an east-southeast wind expected for the duration of the short-term period. These winds will usher in warmer and more humid air which will lead to more muggy conditions through Tuesday night (hate to be the bearer of bad news). Expect temperatures tonight to be warmer than what has been observed the last couple of nights, with lows in the upper 60s along the coast and upper 50s to mid 60s inland. The increase in moisture brought in by the aforementioned east- southeasterly winds will subsequently lead to an increase in cloud cover Tuesday into Tuesday night. Patchy fog may develop in portions of the Coastal Plains early Tuesday morning. Highs on Tuesday will be in the 80s across the area with lows dropping into the 60s to near 70. P-ETSS guidance indicates tide levels reaching to just above 2.0 ft MSL overnight Tuesday night during high tide, which would typically meet the criteria for minor coastal flooding; however, with onshore winds on the weak side and wave periods remaining well below 8s, confidence on coastal flood potential is low. LONG TERM (Wednesday through Monday)... A west to southwest upper flow aloft combined with a series of embedded short waves will lead to mainly mid/upper level clouds. Even though the moisture will be on the increase through the week, it will remain limited with PWATs at or below 1.5 inches for Wed/Thu, which is not sufficient for convection. Models have been showing a cold front move through Central Texas and approach South Texas, but stalls the front just north with little to no affect on S TX. A deeper southeasterly flow in the lower levels by Friday will increase the moisture slightly with PWATs around 1.6 inches which may be sufficient for early morning streamer showers along the coast. This trend continues into Saturday with isolated convection remaining mainly over the gulf waters. By Sunday, the isolated convection is progged to move farther inland due to slightly deeper moisture combined with a stronger short wave. A gradual warming trend is expected through the week with temps near to slightly above normal by the weekend. The PETSS forecasts tide to reach 2ft MSL at Bob Hall Pier during high tide through Thursday. However, winds will be light to moderate out of the southeast Wednesday and light and variable late in the week. Swell periods are also progged to be low. Thus, am not confident there will be minor coastal flooding, but can not rule it out if winds or swells are higher than expected. MARINE... High pressure has shifted to the northeast with winds becoming weak out of the east-southeast. A generally weak northeast to east flow can be expected tonight through Monday, becoming weak to moderate from the southeast Monday night. && .PRELIMINARY POINT TEMPS/POPS... Corpus Christi 66 86 69 86 69 / 0 0 10 0 0 Victoria 58 84 64 86 65 / 0 0 10 10 0 Laredo 66 88 69 91 70 / 0 0 0 0 0 Alice 61 87 65 89 65 / 0 0 10 0 0 Rockport 69 82 72 86 72 / 0 10 10 10 0 Cotulla 64 89 67 92 66 / 0 0 0 0 0 Kingsville 62 87 66 88 66 / 0 0 10 0 0 Navy Corpus 72 82 74 84 73 / 0 0 10 10 0 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...None. GM...None. && ANM/88...AVIATION
Hazardous weather outlook, Oct 18, 3:52 PM CDT, 2 hours 54 minutes before
Hazardous Weather Outlook National Weather Service Corpus Christi TX 352 PM CDT Mon Oct 18 2021 TXZ229>234-239>247-342>347-442-443-447-192100- La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval- Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio- Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg- Coastal Nueces-Coastal San Patricio-Aransas Islands- Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands- Calhoun Islands- 352 PM CDT Mon Oct 18 2021 This hazardous weather outlook is for South Texas. .DAY ONE...This afternoon and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Isolated thunderstorms are possible over the Coastal Bend and Victoria Crossroads Saturday and Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. GMZ230-235-250-255-270-275-192100- Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 352 PM CDT Mon Oct 18 2021 This hazardous weather outlook is for the Middle Texas Coastal Waters. .DAY ONE...This afternoon and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Isolated thunderstorms are possible Friday through Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
Nearby
River Flood Warnings in Texas, 2021Every river flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.